Texas, 2007Flash Flooding in Texas, July 6, 2007
July 6, 2007 · NWS LCH · 2 events in 2 counties and zones
Heavy rain resulted in flash flooding across parts of southeast Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain resulted in flash flooding across parts of southeast Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jul 6, 9:01 AM CST, 29 minutes earlier.
Area forecast discussion, Jul 6, 9:01 AM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1001 AM CDT FRI JUL 6 2007
.UPDATE...STRONG LOW LEVEL CONVERGENCE ALONG THE UPPER TEXAS
COAST/SOUTHWEST LOUISIANA RESULTING IN CONSIDERABLE COASTAL
SHOWER AND THUNDERSTORMS ACTIVITY. INCOMING WEST GULF HIGH AND
ACCOMPANYING STEERING WINDS PARALLELING CONVERGENCE ZONE BRINGING
TRAINING CONVECTION. URBAN AND SMALL STREAM FLOOD ADVISORIES
ISSUED EARLIER THIS MORNING...NOW FLASH FLOOD WARNINGS FOR ORANGE
AND JEFFERSON COUNTIES OF SOUTHEAST TEXAS.
EXPECTING/HOPING FOR A GRADUAL DECREASE IN INTENSITY OF STORMS AS
NOCTURNAL JETTING WEAKENS...WITH A GRADUAL NORTHWARD PROGRESSION OF
RAINS AS AFOREMENTIONED HIGH BUILDS IN. WILL BUMP POPS UP TO
CATEGORICAL AREA-WIDE IN UPCOMING UPDATE.
&&
MARCOTTE
&&
.PREV DISCUSSION... /ISSUED 530 AM CDT FRI JUL 6 2007/
UPDATE...
BASED ON CURRENT AND EXPECTED RADAR TRENDS ALONG WITH NEWEST MODEL
GUIDANCE WILL ADJUST HIGHS DOWNWARD A TAD OVER SOME AREAS AND
RAISE POPS AREAWIDE. TRAINING OF SHOWERS AND THUNDERSTORMS ACROSS
LOWER SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA BECOMING A CONCERN
AND WILL CONTINUE TO CLOSELY MONITOR FOR HEAVY RAINFALL AND
ASSOCIATED FLOODING POTENTIAL. UPDATED OUT SHORTLY.
SHAMBURGER
PREV DISCUSSION... /ISSUED 302 AM CDT FRI JUL 6 2007/
SHORT TERM...
SOMEWHAT UNUSUAL SITUATION FOR EARLY JULY UNFOLDING THIS MORNING.
VAD WIND PROFILE AT KLCH SHOWING NICE VEERING WIND PROFILE IN
PLACE WITH SPEEDS UP TO 40 KNOTS BETWEEN 700-500 MB WHICH IS
RATHER STRONG FOR THIS TIME OF YEAR. LAPS ANALYSIS INDICATING
100-200 M2/S2 SR HELICITY VALUES ACROSS THE AREA THIS
MORNING...AND INDEED SEVERAL OF THE CELLS ACROSS ACADIANA AND IN
THE COASTAL WATERS HAVE BEEN SHOWING WEAK MESOCYCLONES AT TIMES.
THUS CANNOT RULE OUT AN ISOLATED BRIEF TORNADO OR WATERSPOUT TODAY
BUT WIDESPREAD SEVERE WEATHER NOT EXPECTED.
OTHERWISE...MAIN CONCERN WILL BE PRECIP COVERAGE AND HEAVY
RAINFALL POTENTIAL TODAY. GFS SEEMS TO HAVE BEST HANDLE ON CURRENT
CONVECTION AND WILL LEAN TOWARDS IT IN THE SHORT TERM. UPPER LOW
HAS INDEED MOVED NORTHEASTWARD SINCE YESTERDAY AS SHOWN BY WATER
VAPOR IMAGERY AND APPEARS TO BE IN EAST-CENTRAL TEXAS. THIS WILL
PLACE FORECAST AREA CLOSER TO LOW CENTER AND IN AREA OF FAVORABLE
LIFT FOR CONTINUED SHOWER AND THUNDERSTORM DEVELOPMENT. HAVE
ALREADY SEEN HIGH RAINFALL TOTALS THIS MORNING WITH PARTS OF
EASTERN CAMERON PARISH RECEIVING OVER 5 INCHES OF RAIN SINCE
MIDNIGHT.
BASED ON ALL OF THIS HAVE RAISED POPS TO LIKELY AREAWIDE FOR
TODAY AND WILL MENTION HEAVY RAINFALL POTENTIAL IN ZONES. HIGHEST
COVERAGE OF SHOWERS AND STORMS WILL LIKELY BE ACROSS NORTHERN AND
EASTERN ZONES PER GFS AND RUC GUIDANCE. WILL FOREGO A FLOOD WATCH
AT THIS TIME AS CONVECTION WILL BE MORE SCATTERED IN NATURE THAN
IN PREVIOUS DAYS BUT LOCALIZED FLOODING NOT OUT OF THE QUESTION.
TEMPERATURES TODAY WILL BE VERY TRICKY WITH WIDESPREAD CLOUD COVER
AND PRECIPITATION...AND ANY BREAKS IN THE CLOUDS AND RAINFALL WILL
ALLOW TEMPS TO WARM UP QUICKLY AS WAS SEEN YESTERDAY.
MODELS INDICATE CONVECTION WILL TAPER OFF THIS EVENING AND
OVERNIGHT BUT WILL LEAVE IN CHANCE POPS TO ACCOUNT FOR ANY
REMAINING ACTIVITY FROM TODAY OR NEW DEVELOPMENT OVER THE COASTAL
WATERS. UPPER LOW WILL SHIFT EASTWARD AND WEAKEN TOMORROW AND WILL
HAVE
LONG TERM...
ONE LAST DAY OF HIGHER THAN NORMAL RAINFALL CHANCES EXPECTED ON
SATURDAY AS UPPER LOW MOVES EASTWARD ACROSS THE MID-SOUTH AND
WEAKENS. HIGHEST RAIN CHANCES WILL BE IN NORTHEASTERN ZONES. AFTER
TOMORROW...TEMPS AND PRECIP CHANCES TO RETURN TO TYPICAL
SUMMERTIME LEVELS OVER THE WEEKEND INTO EARLY NEXT WEEK AS RIDGING
ALOFT SLOWLY BUILDS WESTWARD ALONG THE GULF COAST.
AVIATION...
MESSY DAY FOR AVIATION WITH SCATTERED SHOWERS AND THUNDERSTORMS
LEADING TO DIFFICULT TIMING OF FLIGHT CATEGORIES. WILL CALL FOR
GENERAL MVFR/VFR CEILINGS AT TAF SITES WITH TEMPO SHRA AND TSRA.
CONSIDERABLE LIGHTNING STRIKES...RAINFALL RATES OVER 2 INCHES PER
HOUR...AND GUSTY WINDS TO 30 KNOTS POSSIBLE IN STRONGER STORMS.
MARINE...
LIGHT TO MODERATE WINDS AND SEAS ARE EXPECTED TODAY THROUGH NEXT
WEEK AS CONTINUED ONSHORE FLOW PERSIST ACROSS THE COASTAL WATERS.
WATERSPOUTS WILL BE POSSIBLE IN THE STRONGER SHOWERS AND
THUNDERSTORMS TODAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 87 75 89 75 / 70 30 30 20
KBPT 87 75 90 74 / 70 30 30 20
KAEX 84 72 90 72 / 80 40 40 20
KLFT 86 74 90 74 / 70 30 40 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 6, 2:49 AM CST, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
349 AM CDT FRI JUL 6 2007
GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-070900-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
349 AM CDT FRI JUL 6 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE
AGAIN TODAY ACROSS THE AREA AS AN UPPER LEVEL LOW MOVES TO NEAR
THE ARKLATEX. AVERAGE RAINFALL TOTALS ACROSS THE AREA WILL RANGE
FROM 0.25 TO 1.25...BUT ISOLATED RAINFALL TOTALS OF 4 TO 6 ARE
POSSIBLE. THIS MAY LEAD TO LOCALIZED FLOODING IN AREAS WHERE
HEAVY RAINFALL HAS FALLEN IN PREVIOUS DAYS. FREQUENT LIGHTNING AND
GUSTY WINDS TO 4O MPH ARE POSSIBLE IN THE STRONGER THUNDERSTORMS.
IN ADDITION...ISOLATED BRIEF TORNADOES AND WATERSPOUTS ARE ALSO
POSSIBLE TODAY DUE TO FAVORABLE WIND SHEAR PROFILES IN PLACE.
SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO TAPER OFF DURING
THE EVENING AND OVERNIGHT HOURS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ANOTHER DAY OF ABOVE NORMAL RAIN CHANCES IS EXPECTED ON
SATURDAY...ESPECIALLY ACROSS INTERIOR SOUTHEAST TEXAS AND CENTRAL
LOUISIANA...BEFORE SOMEWHAT DRIER AIR MOVES INTO THE AREA LATER IN
THE WEEKEND INTO NEXT WEEK. THIS WILL LOWER RAIN CHANCES TO MORE
TYPICAL SUMMERTIME LEVELS WITH ISOLATED TO WIDELY SCATTERED
SHOWERS AND THUNDERSTORMS EXPECTED EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SHAMBURGER
In the hours before
Local storm report, Jul 6, 8:37 AM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
937 AM CDT FRI JUL 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM MARINE TSTM WIND 1 S SEA RIM STATE PARK 29.67N 94.05W
07/06/2007 M44 MPH GMZ450 TX C-MAN STATION
&&
MOGGEDFlash Flood, Jefferson
- When
- July 6, 9:30 AM CST to 11:00 AM CST
- Where
- Jefferson County, 0.92 mi NW of Hamshire
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 29.860, -94.310
Some secondary roads were closed in the Hamshire area due to heavy rains.
Flash Flood, Orange
- When
- July 6, 10:00 AM CST to 12:00 PM CST
- Where
- Orange County, 1.38 mi ENE of Vidor
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 30.130, -94.000
The Highway 105 underpass in Vidor was closed due to high water, and the access road along I-10 near Rose City was closed due to high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, July 6, 20071 death · 7 events
- Rip Current in California, July 6, 20071 death · 1 event
- Hail and Damaging Winds in New Hampshire, July 6, 2007$200,000 · 1 in hail · 14 events
- Tornado and Flash Flooding in Texas, July 6, 2007$105,000 · EF0 · 6 events
- Flash Flooding in Texas, July 6, 2007$55,000 · 16 events
- Lightning Strike in New Jersey, July 6, 2007$100,000 · 1 event
- Damaging Winds in Montana, July 6 to 7, 2007$51,000 · 61 kt wind · 7 events
- Hail and Damaging Winds in Maine, July 6, 2007$20,000 · 1.25 in hail · 23 events
- Flash Flood and Dust Storm in Arizona, July 6, 2007$50,000 · 70 kt wind · 3 events
- Dust Storm and Damaging Winds in Nevada, July 6, 2007$40,000 · 56 kt wind · 6 events
- Flash Flooding in Louisiana, July 6, 2007$30,000 · 10 events
- Hail and Damaging Winds in Massachusetts, July 6, 200750 kt wind · 25 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51056, 51059.